Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Continuous stomach pain, taking pepto bismol, no relief, have black stools. Advise?

Hi my names Juan..and for the past 3 days my stomach was hurting. It s been growling and in pain. I been drinking pepto bismol to calm it down but its not working. And since day 1 my stools have come out as a liquid.but just yesterday my stool has come out pure black..I don t know what to make of it.could you help me out?
Asked On : Sat, 8 Sep 2012
Answers:  3 Views:  1511
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
  User's Response
Blackstool means malena
If fresh blood in stool means haematochezia

Black stool usually associated with upper gastrointestine bleed
Did I
u have vomiting with fresh blood
COMPLETE BLOOD COUNT(to watch for haemoglobin)

SYP SUCRALPHATE 2tsf thrice a day
Tab esmoprazole 40mg twice a day
Tab trenexa if malena persist for long time

Gastroentrologist opinion
Endoscopy as planned by gastreentrologist
Answered: Sat, 8 Sep 2012
I find this answer helpful
Internal Medicine Specialist Dr. Enrique Molina's  Response
Hi Juan:
When you say you have "stomach" pain, I am assuming you mean in the mid upper abdominal area. Peptobismol is not the best medication to alleviate stomach related issues such as gastritis and ulcers which could actually be the cause of your symptoms. Peptobismol can make stools look black, HOWEVER blood from a bleeding ulcer can make it black, tarry and foul smelling stools (this is called melena). If your stools are just solid black this is probably from the Peptobismol. Avoid any anti-inflammatory medications such as advil. Consider visiting your doctor or urgent care for further evaluation. Other organs can also cause pain where the stomach is located, such as the pancreas, and even the heart. Better be safe than sorry. Hopefully that helps, sincerely
Answered: Sat, 8 Sep 2012
I find this answer helpful
General & Family Physician Dr. V. Jayaram's  Response
Hi Juan

From the symptomatology it seems like a case of Gastroentritis.

Gastroenteritis is condition characterized by inflammation of the gastrointestinal tract that involves both the stomach and the small intestine , resulting in some combination of diarrhea, vomiting, and abdominal pain and cramping

the black stools is mostly indicative of blood in the stools.
hence, the cause is less likely to be viral and more likely to be bacterial

The primary treatment of gastroenteritis is rehydration. This is preferably achieved by oral rehydration therapy

Oral replacement therapy products made with complex carbohydrates (i.e. those made from wheat or rice), ORS also is very good option.

Personal measures (such as hand washing) have been found to decrease incidence and prevalence rates of gastroenteritis

Gastroenteritis is usually an acute and self-limiting disease that does not require medication.

But if it does not resolve with the above measures you can start a course of antibiotics such as Tab . Azithromycin

Answered: Sat, 8 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor